Search Results

The following is an archived video story. The text content of that video story is available below for reference. The original video has been deleted and is no longer available.

Heroin overdoses may be on the rise in Maine

GRAY (WGME) -- Within the last two weeks there been four heroin overdoses in Lewiston.

The Cumberland County Sheriff's Office says there was also a fatal overdose in Naples last month.

Then on Tuesday night crews responded to a home on Shaker Road in Gray where police say a man and a woman had apparently overdosed on heroin.

Police say neither victim was conscious or breathing when they arrived.

Paramedics used a drug called Narcan to reverse the overdose, restore their breathing, and bring them back.

A new law recently passed allows family members and law enforcement along with paramedics to administer Narcan to save lives.

They compare Narcan to tools used on heart attack patients.

Captain Don Goulet says, I'll put it on the level of an AED. When those first came out, to be able to have that before rescue come to be able to administer life-saving. It's in the same category.

Goulet says they are looking into whether the overdoses are all related and whether the incident in Gray was just a case of people simply using more of the drug than their bodies could handle or if the drug was tainted in some way.